Third degree atrioventricular block associated with treatment with rivastigmine transdermal patch

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

23 Downloads (Pure)

Abstract

Rivastigmine transdermal patch is indicated for patients with Alzheimer's disease and dementia with Parkinson's disease. Rivastigmine, an acetylcholinesterase inhibitor, has several common adverse effects, mainly involving the gastrointestinal tract, but few cardiovascular adverse effects have been reported. This report presents two cases of patients presenting with 3rd degree atrioventricular block. Both patients were treated with the acetylcholinesterase inhibitor, rivastigmine. In one case, the patient reverted to normal sinus rhythm following the dis- continuation of rivastigmine, and the atrioventricular block reappeared after rivastigmine was reinstated. In the other case, the atrioventricular block did not revert and the patient required a permanent pacemaker. Both bradycardia and syncope have previously been reported as adverse events in patients treated with acetylcholinesterase inhibitors. However, the type of bradycardia and the etiology of the syncope are rarely specified. Rivastigmine, and other acetylcholinesterase inhibitors, are widely used in the pharmacological treatment of Alzheimer's disease. We recommend that physicians are vigilant of possible warning signs, such as dizziness, syncope and bradycardia.

OriginalsprogEngelsk
TidsskriftJournal of Geriatric Cardiology
Vol/bind10
Udgave nummer1
Sider (fra-til)113-115
ISSN1671-5411
DOI
StatusUdgivet - mar. 2013

Fingeraftryk

Dyk ned i forskningsemnerne om 'Third degree atrioventricular block associated with treatment with rivastigmine transdermal patch'. Sammen danner de et unikt fingeraftryk.

Citationsformater